MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (b)(4).
 
Event or Problem Description
It was reported that a 34-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered a cerebrovascular accident requiring surgical intervention and prolonged hospitalization.It was reported that after an afib case, the patient suffered a stroke.There were no visible signs on the patient during the procedure.Before the procedure, they noticed the patient had an implanted device, a possible pacemaker/defibrillator which had growth buildup.After some ablation they noticed a rise in impedance and the fluid was not flushing properly which cut off ablation from the generator, so they removed the catheter from the body.Char was discovered on the tip of the catheter and when checking the settings on the smartablate¿ system rf generator (us) and they noticed that it was set to a 4mm catheter instead of the thermocool® smart touch® sf bi-directional navigation catheter.During the post-procedure check, they noticed the growth was gone from the implanted device.After the procedure the staff noticed that the patient began ¿forgetting things¿ but the issue was not reported.The next day the doctor and his nurse checked on the patient and noticed that there was drooping on the patients face and numbness in his hands.The patient was then transferred to another hospital and is awaiting surgery to have a possible clot removed from his brain.The physician believes the patient had a stroke and could not confirm what may have caused the stroke.The patient's status is unknown at the time of the call.Additional information was later received indicating the patient¿s outcome from the adverse event is unchanged, still in hospital with stroke.The patient required extended hospitalization because of the adverse event.He had a stroke, and they can¿t get the clot out of his brain.Other relevant history includes four ablations, and he has a device in.The smartablate¿ system rf generator (us) parameters were in temperature control mode because someone hit the 4mm setting which were set to 50 c and 40 w.When it was noticed that it was set wrong it was then set to the thermocool® smart touch® sf bi-directional navigation catheter settings in control mode at 30 w.The patient was anticoagulated, the bwi representative does not know the physicians activated clotting time (act) practice, but they are sure it was maintained.The duration of ablation used was not greater than 60 seconds or 120 seconds.There were some contact forces above 40 and 25 grams but not for extended periods of time.An irrigation rate was used outside of those prescribed because they had it on the wrong settings.Once they got it switched to the right setting the irrigation acted normally.Heparinized normal saline was used as the irrigation fluid.The carto visitag module was used, the settings were respiration on, stability-2mm, time- 3sec, force 35% of 3, and tag size 3mm and dropped to 2mm in some places.

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15857350
Report Number2029046-2022-50015
Device Sequence Number15084333
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
Report Date (Section F) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/27/2022
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer10/31/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age34 YR
Patient SexMale